| Catalog Number |
IAS8-120LP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that the device, ias8-120lp, airseal 8/120mm port, was being used during a robotic hysterectomy procedure on (b)(6) 2023 when it was reported, ¿airseal 8-plastic prong broke off and went into patient, no harm to patient.¿.The procedure was completed using another same device.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found from the reporter, ¿the piece that fell off was the internal plastic piece that striated that instrument passes through.The piece completely fell into the patient.It was retrieved and was all in one piece.¿ there was no report of procedure delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The customer reported that the device, ias8-120lp, airseal 8/120mm port, was being used during a robotic hysterectomy procedure on (b)(6)2023 when it was reported, ¿airseal 8-plastic prong broke off and went into patient, no harm to patient.¿.The procedure was completed using another same device.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found from the reporter, ¿the piece that fell off was the internal plastic piece that striated that instrument passes through.The piece completely fell into the patient.It was retrieved and was all in one piece.¿ there was no report of procedure delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.We will continue to monitor for trends through the complaint system to assure patient safety.